Tornadoes · United States · Minnesota · 2022
EF1 tornado, Naytahwaush, Minnesota, June 24, 2022
This EF1 tornado ran 3.8 miles across Mahnomen County on June 24, 2022, touching down at 9:16 PM CDT and reaching 400 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 24, 2022
- Touchdown
- 9:16 PM CDT (02:16 UTC)
- Lifted
- 9:23 PM CDT (02:23 UTC)
- On the ground
- 7 minutes
- Path length
- 3.8 miles (6.1 km)
- Path width
- 400 yards (366 m)
- Deaths
- 0
- Injuries
- 0
- County
- Mahnomen County
- Touchdown point
- 47.250, -95.680
- Lift-off point
- 47.272, -95.605
- Record number
- 2206242016-02
What the Weather Service recorded
Two rounds of severe thunderstorms produced large hail and gusty winds across the northern Red River Valley and into northwest Minnesota. Hail up to 2.75 inches was reported.
This tornado was likely wrapped in downburst winds and heavy rain as is tracked east northeastward across North Twin Lake and the community of Naytahwaush, ending around 1 ene of town by 923 pm CDT. The tornado snapped or uprooted numerous pine, poplar, and oak trees. It tore roughly 40 percent of the roof decking off of one house and shingles and roofing materials off of other buildings along its path. Peak winds were estimated to 105 mph, with a maximum width of 400 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
16 minutes of warning. NWS FGF issued a tornado warning for this county at 02:00 UTC, 16 minutes before the tornado touched down, in force until 02:32 UTC.
The county was under a severe thunderstorm watch, issued at 00:19 UTC and running to 05:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:40 UTC | 00:19 UTC | Severe Thunderstorm Watch | FGF |
| 00:19 UTC | 05:00 UTC | Severe Thunderstorm Watch | FGF |
| 01:10 UTC | 02:15 UTC | Severe Thunderstorm Warning | FGF |
| 01:36 UTC | 02:30 UTC | Severe Thunderstorm Warning | FGF |
| 01:43 UTC | 02:45 UTC | Severe Thunderstorm Warning | FGF |
| 02:00 UTC | 02:32 UTC | Tornado Warning | FGF |
| 02:24 UTC | 03:30 UTC | Severe Thunderstorm Warning | FGF |
| 02:38 UTC | 03:30 UTC | Severe Thunderstorm Warning | FGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:06 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the tornado touched down at Jun 24, 7:51 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 24, 7:51 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 751 PM CDT Fri Jun 24 2022 .UPDATE... Issued at 734 PM CDT Fri Jun 24 2022 Well developed QLCS has finally propagated to the east from its stationary position over the Devils Lake basin earlier this afternoon. It has resulted in wind gusts measured up to 88 mph, a few brief tornadoes mainly embedded within converging boundaries, hail, and flooding. A displaced outflow boundary trackable on radar is very apparent, of which will likely hold dust which has a history of decreasing visibility under 1 mile bringing its own impacts. This QLCS is still tapping into moist, very unstable air mass to its south and east. And with sufficient available shear, organized convection is expected to last through the evening into Minnesota. With this expectation, an additional Severe Thunderstorm Watch has been issued for southern Valley into west- central and northwest MN. This QLCS still holds potential for severe weather including gusty winds over 70 mph, hail, and possibly some embedded tornadoes as propagates to the east/southeast into this evening. Flooding may also continue, however may not be as much of a concern as before with heavy rainfall rates progressing quicker than early in the afternoon. && .SHORT TERM...(This evening through Saturday night) Issued at 322 PM CDT Fri Jun 24 2022 Convection will be the main headache for the period. Southwesterly flow aloft will continue to bring some weak vorts into the region this afternoon and tonight, but the main upper low will be to our northwest until tomorrow. The warm front has lifted into northeastern ND, with rich moisture and instability across most of the CWA. Storms have been firing near the warm front across northeastern ND and northwestern MN, with the somewhat limited (25-35 kts) of deep layer shear, storms have been a bit messy and only briefly organized. However, there continues to be plenty of instability with updrafts firing, and severe threat will remain through this evening. Later on this evening, the surface low currently over central SD and cold front over northwestern ND will push eastward into our CWA. CAMs have the storms that have so far been pretty slow moving along the warm front, accelerate and push eastward by midnight. Think at this point the messy convection with sporadic hail threat will become more of an organized MCS, with damaging winds the main headache. Severe storms will push eastward out of our region by tomorrow morning. Impacts will be a lot less tomorrow as the main upper low moves across southern Manitoba. Some showers and thunderstorms will be continuing near the international border as we get some good lapse rates with warm air at the surface and colder mid levels. However, no severe storms are expected with this activity. Cold air advection will bring drier and more stable air into the region, along with temps back into the 60s and 70s along with blustery northwest surface winds. .LONG TERM...(Sunday through Friday) Issued at 322 PM CDT Fri Jun 24 2022 Sunday through Tuesday...Northwesterly flow aloft for the early part of the period, with cooler than average temperatures on Sunday warming up for the start of the work week as the upper low pulls away from the Northern Plains. Lingering showers along the northern border as cold upper temps continue for a bit longer on Sunday, then a bit of a break before the next reinforcing shortwave Monday night/Tuesday morning. Wednesday through Friday...Upper flow becomes more west to southwesterly during this period, although predictability is pretty low. There will be several weak shortwaves moving through, but not much signal in the ensembles for any large variations from climo. With low predictability and an active short term, will keep the blended solution of periodic low precip chances and near seasonal temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 734 PM CDT Fri Jun 24 2022 Widespread thunderstorms continue across the area through 06 UTC, including the potential for severe thunderstorms. Impacts are likely around TAF sites, mainly from erratic gusty winds over 30kt, lightning, and decreased visibility from heavy rainfall and blowing dust. After convection, there is the expectation for low level moisture to contribute to MVFR CIGs at some sites. Gusty winds are also expected tomorrow. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...CJ SHORT TERM...JR LONG TERM...JR AVIATION...CJ
Hazardous weather outlook, Jun 24, 4:35 AM CDT, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 435 AM CDT Fri Jun 24 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-250945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 435 AM CDT Fri Jun 24 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Numerous severe thunderstorms are expected across much of eastern North Dakota and west-central and northwest Minnesota. The main hazards will be large hail up to 2 inches and damaging wind gusts of 70 to 75 mph. Isolated tornadoes are also possible. Storms will initially be more scattered and capable of producing all hazards, but will eventually form into a line that will carry all hazards as well. Localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed.
In the hours before
Local storm report, Jun 24, 8:04 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
804 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 6 SW WARREN 48.13N 96.86W
06/24/2022 M54 MPH Polk MN MESONET
PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
&&
GREGORY.GUSTSpecial weather statement, Jun 24, 8:09 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
809 PM CDT Fri Jun 24 2022
MNZ002-003-022-023-027>030-NDZ039-053-250145-
West Becker MN-East Becker MN-Mahnomen MN-Clay MN-
South Clearwater MN-Norman MN-Wilkin MN-West Otter Tail MN-
Richland ND-Cass ND-
809 PM CDT Fri Jun 24 2022
...Strong thunderstorms will impact portions of Clay, eastern Norman,
northwestern Otter Tail, northwestern Wilkin, Mahnomen, western
Becker, southwestern Clearwater, southeastern Cass and north central
Richland Counties through 845 PM CDT...
At 808 PM CDT, Doppler radar was tracking a gust front assocaited
with strong thunderstorms along a line extending from near Gary to
near Kragnes to Chaffee. The gusty winds will be ahead of
the rain along the gust front. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Gary, Ranum and Oakport around 810 PM CDT.
Waukon and Averill around 815 PM CDT.
Glyndon, Faith and Durbin around 820 PM CDT.
Mahnomen around 825 PM CDT.
Muskoda and Davenport around 830 PM CDT.
Other locations impacted by these storms include Moorhead Airport,
Casselton Airport and West Argusville.
This includes the following highways...
Interstate 29 between mile markers 42 and 79.
Interstate 94 in North Dakota between mile markers 323 and 352.
Interstate 94 in Minnesota between mile markers 1 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota...and southeastern North Dakota. A Severe
Thunderstorm Watch also remains in effect until 300 AM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.
&&
LAT...LON 4667 9598 4650 9705 4686 9743 4713 9679
4750 9629 4750 9620 4722 9540
TIME...MOT...LOC 0108Z 302DEG 33KT 4739 9621 4697 9667 4679 9735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 24, 8:22 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
822 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 N HUNTER 47.24N 97.22W
06/24/2022 E1.00 INCH Cass ND TRAINED SPOTTER
&&
GREGORY.GUSTSpecial weather statement, Jun 24, 8:24 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
824 PM CDT Fri Jun 24 2022
MNZ002-NDZ030-039-250200-
Norman MN-Traill ND-Cass ND-
824 PM CDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of western Norman,
northeastern Cass and southeastern Traill Counties through 900 PM
CDT...
At 824 PM CDT, trained weather spotters reported a strong
thunderstorm over Blanchard, or 35 miles northwest of Fargo, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kelso and Hillsboro around 835 PM CDT.
Grandin around 840 PM CDT.
Halstad and Hendrum around 855 PM CDT.
Other locations impacted by this storm include American Crystal
Sugar.
This includes Interstate 29 between mile markers 88 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota...and southeastern North Dakota.
&&
LAT...LON 4717 9727 4742 9731 4750 9674 4717 9672
TIME...MOT...LOC 0124Z 265DEG 31KT 4732 9719
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 24, 8:28 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
828 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 NE TOKIO 47.96N 98.77W
06/24/2022 Benson ND PUBLIC
LARGE TREE BRANCHES DOWN AT BLACK TIGER BAY.
&&
GREGORY.GUSTLocal storm report, Jun 24, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
857 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 3 S GRAND FORKS 47.87N 97.06W
06/24/2022 Grand Forks ND NWS EMPLOYEE
LARGE 4 TO 8 INCH DIAMETER TREE BRANCHES AND LIMBS BROKEN
DOWN AROUND SOUTH GRAND FORKS.
&&
GREGORY.GUSTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
International Fa, MN (KINL), 00:00Z
2.3 hours before the tornado, 227 km from the path. June 25, 2022.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -84 J/kg
- Surface CAPE
- 2735 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
- 0-3 km lapse rate
- 6.9 K/km
International Fa, MN (KINL), 12:00Z
9.7 hours after it, 227 km from the path. June 25, 2022.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -9 J/kg
- Surface CAPE
- 19 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
The surface observations
Mahnomen (3N8), 22 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:35 UTC | 80.2 | 70.2 | 150° 6 kt | 1006.4 | ||
| 00:55 UTC | 80 | 69.8 | 140° 9 kt | 1005.8 | VCTS | |
| 01:15 UTC | 79.3 | 69.6 | 140° 10 kt | 15 | 1004.7 | VCTS |
| 01:35 UTC | 79.5 | 69.3 | 130° 13 kt | 1003.4 | VCTS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Fargo/Grand Forks radar (KMVX), 130 km away, was scanning. The volume nearest the touchdown began at 02:16 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:43 UTC | TSTM WND GST 56 | 3 S Waukon | Norman, MN | PEAK WIND MEASURED AT AN NDAWN AT 3 METERS. |
| 01:43 UTC | TSTM WND GST 56 | 3 S Waukon | Norman, MN | PEAK WIND MEASURED AT AN NDAWN AT 3 METERS. |
| 02:01 UTC | TSTM WND GST 59 | 4 Sse Mahnomen | Mahnomen, MN | PEAK WIND MEASURED AT THE MNDOT RWIS ON HIGHWAY 59. |
| 02:01 UTC | TSTM WND GST 59 | 4 Sse Mahnomen | Mahnomen, MN | PEAK WIND MEASURED AT THE MNDOT RWIS ON HIGHWAY 59. |
| 02:11 UTC | TSTM WND GST 58 | 2 Wnw Lengby | Polk, MN | |
| 02:11 UTC | TSTM WND GST 58 | 2 Wnw Lengby | Polk, MN | |
| 02:16 UTC | TORNADO 1 | 3 Wsw Naytahwaush | Mahnomen, MN | THIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN AS IS TRACKED EAST NORTHEASTWARD ACROSS NORTH TWIN LAKE AND THE COMMUNITY OF NAYTAHWAUSH, ENDING AROUND 1 ENE OF TOWN BY 923 PM CDT. THE TORNADO SNAPPED O |
| 02:16 UTC | TORNADO 1 | 3 Wsw Naytahwaush | Mahnomen, MN | THIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN AS IS TRACKED EAST NORTHEASTWARD ACROSS NORTH TWIN LAKE AND THE COMMUNITY OF NAYTAHWAUSH, ENDING AROUND 1 ENE OF TOWN BY 923 PM CDT. THE TORNADO SNAPPED O |
| 02:21 UTC | TSTM WND GST 83 | 2 Wnw Lengby | Polk, MN | PEAK WIND MEASURED AT THE MNDOT RWIS STATION ALONG HIGHWAY 2. |
| 02:21 UTC | TSTM WND GST 83 | 2 Wnw Lengby | Polk, MN | PEAK WIND MEASURED AT THE MNDOT RWIS STATION ALONG HIGHWAY 2. |
| 02:45 UTC | TSTM WND DMG | 1 S Zerkel | Clearwater, MN | SEVERAL PINE AND POPLAR TREES BLOWN DOWN ALONG MN200. TIME ESTIMATED BASED ON RADAR. |
| 02:53 UTC | TSTM WND DMG | 6 E Richwood | Becker, MN | PHOTO RELAYED VIA SOCIAL MEDIA OF A LARGE PINE TREE ON THE ROOF OF THE DISCOVERY CENTER AT TAMARAC NWR. TIME ESTIMATED. |
| 02:53 UTC | TSTM WND DMG | Rochert | Becker, MN | BECKER COUNTY SHERIFFS OFFICE REPORTED WIDESPREAD DAMAGE NEAR THE COTTON LAKE AND ROCHERT AREA. DAMAGE INCLUDED NUMEROUS TREES AND POWER LINES DOWN, LARGE TREE FELL INTO KITCHEN OF HOME, NUMEROUS TREES BLOCKING ROADS. TI |
| 02:55 UTC | TSTM WND GST 54 | 2 Wnw Detroit Lakes | Becker, MN | PEAK WIND MEASURED AT THE DETROIT LAKES AIRPORT /KDTL?. |
| 02:55 UTC | TSTM WND GST 54 | 2 Wnw Detroit Lakes | Becker, MN | PEAK WIND MEASURED AT THE DETROIT LAKES AIRPORT /KDTL?. |
| 02:58 UTC | TORNADO 2 | Rochert | Becker, MN | THIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS FOR PORTIONS OF ITS NEARLY 31 MILE PATH,THROUGH LITTLE TOAD LAKE, TOAD LAKE, AND WOLF LAKE, ENDING AROUND 2 SE OF MENAHGA BY 1035 PM CDT. NUMEROUS PINE, OAK, AND POPLAR |
| 02:58 UTC | TORNADO 2 | Rochert | Becker, MN | THIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS FOR PORTIONS OF ITS NEARLY 31 MILE PATH,THROUGH LITTLE TOAD LAKE, TOAD LAKE, AND WOLF LAKE, ENDING AROUND 2 SE OF MENAHGA BY 1035 PM CDT. NUMEROUS PINE, OAK, AND POPLAR |
| 02:58 UTC | TORNADO 2 | Rochert | Becker, MN | THIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS FOR PORTIONS OF ITSNEARLY 31 MILE PATH,THROUGH LITTLE TOAD LAKE,TOAD LAKE, WOLF LAKE, ENDING AROUND 2 SE OF MENAGHA BY 1035 PM CDT. NUMEROUS PINE, OAK, AND POPLAR TREES |
| 02:59 UTC | TSTM WND GST 72 | 2 N Detroit Lakes | Becker, MN | PEAK WIND MEASURED AT A RAWS STATION. TIME ESTIMATED BASED ON RADAR AND OTHER NEARBY WIND SENSOR REPORTS. |
| 02:59 UTC | TSTM WND GST 72 | 2 N Detroit Lakes | Becker, MN | PEAK WIND MEASURED AT A RAWS STATION. TIME ESTIMATED BASED ON RADAR AND OTHER NEARBY WIND SENSOR REPORTS. |
| 03:02 UTC | HAIL 1.75 | Rochert | Becker, MN | BECKER COUNTY SHERIFFS OFFICE RELAYED REPORT OF GOLF BALL SIZED HAIL NEAR ROCHERT. TIME ESTIMATED FROM RADAR. |
| 03:10 UTC | TSTM WND DMG | 3 Wnw Toad Lake | Becker, MN | REPORT OF TRESS DOWN ON CAMPER TRAILERS AT LITTLE TOAD LAKE. POWER LINES DOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS. |
| 03:10 UTC | TSTM WND DMG | 3 Wnw Toad Lake | Becker, MN | REPORT OF TRESS DOWN ON CAMPER TRAILERS AT LITTLE TOAD LAKE. POWER LINES DOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS. |
| 03:10 UTC | TSTM WND DMG | Toad Lake | Becker, MN | REPORT OF TRESS DOWN ON CAMPER TRAILERS. POWER LINES DOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS. |
| 03:20 UTC | TSTM WND GST 67 | Osage | Becker, MN | PEAK WIND MESURED AT THE RWIS STATION IN OSAGE ON HIGHWAY 34. |
| 03:30 UTC | TSTM WND DMG | 4 Se Lake George | Hubbard, MN | SEVERAL PINE TREES BLOWN DOWN ALONG THE EAST END OF LAKE GEORGE. TIME ESTIMATED BASED ON RADAR. |
| 03:37 UTC | TSTM WND GST 61 | 2 Ssw Park Rapids | Hubbard, MN | PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| 03:37 UTC | TSTM WND GST 61 | 2 Ssw Park Rapids | Hubbard, MN | PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| 03:40 UTC | TSTM WND DMG | 4 Ene Emmaville | Hubbard, MN | POWER OUTAGE REPORTED AT CAMP WILDERNESS ON MANTRAP LAKE. |
| 03:40 UTC | TSTM WND DMG | 4 Ene Emmaville | Hubbard, MN | POWER OUTAGE REPORTED AT CAMP WILDERNESS ON MANTRAP LAKE. |
| 03:42 UTC | TSTM WND GST 59 | 2 Ssw Park Rapids | Hubbard, MN | SECOND PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| 03:42 UTC | TSTM WND GST 59 | 2 Ssw Park Rapids | Hubbard, MN | SECOND PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| 03:42 UTC | TSTM WND GST 61 | 1 Ssw Park Rapids | Hubbard, MN | ASOS STATION KPKD PARK RAPIDS AP MN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are
The other tornadoes of June 24, 2022
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 24 | 2:56 PM CDT | EF0 | Cavalier, ND | 2.0 | 10 | |||
| June 24 | 3:27 PM CDT | EF1 | Walsh, ND | 2.2 | 100 | |||
| June 24 | 3:42 PM CDT | Unrated | Wells, ND | 0.3 | 25 | |||
| June 24 | 4:52 PM CDT | EF0 | Nelson, ND | 0.7 | 100 | |||
| June 24 | 5:01 PM CDT | EF0 | Nelson, ND | 0.4 | 100 | |||
| June 24 | 5:15 PM CDT | EF0 | Nelson, ND | 1.0 | 100 | |||
| June 24 | 5:34 PM CDT | EF0 | Grand Forks, ND | 2.9 | 100 | |||
| June 24 | 7:40 PM MDT | Unrated | Dundy, NE | 2.1 | 50 | |||
| June 24 | 9:16 PM CDT | EF0 | Pennington, MN | 0.1 | 40 | |||
| June 24 | 9:58 PM CDT | EF2 | Becker, MN | 30.9 | 600 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.